Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Started Copaxone -Hurt all Over
    avatar
    SusieT0114 posted:
    I just started Copaxone 8 days ago and I hurt all over! It seems with each injection it attacks the nearest joint and now that joint hurts. It started with my left arm and now my left shoulder hurts like crazy, and so on. I hope this goes away. I hate to "med hop" as I do not like needles and this is pushing it for me already. I have called Shared Solutions on this and they said to bring it up with the doctor which I see on Monday anyways. So, does this go away, does anyone know?

    I am known for getting the weird side effects of meds anyways. I inject at night and by morning my hair and body smells of this icky smell. Yep. Thank goodness it goes away after about an hour of being up! I do get the full 30 minute "bee sting" feeling as well. I am so fortunate!

    Thanks.
    Reply
     
    avatar
    hackwriter responded:
    Hi, Susie,

    I took Copaxone for over four years and only experienced that kind of pain when I injected my arms too deeply (at a 90-degree angle) and grazed a muscle.

    You might try positioning the needle to a 45-degree angle or less and see if that makes a difference. Or, if you're using the auto-injector, change the needle depth for a shallower puncture.

    Whether you will adjust to the med only time will tell. Definitely report those side effects to your doctor; some people do not tolerate glatiramer acetate very well.

    Kim
     
    avatar
    shotsy66 replied to hackwriter's response:
    Hi Susie,

    I too always have gotten side affects from everything, I called myself ,the side affect queen. I was on copaxone for one week and two mornings in a row iwoke up with awful pain in both legs and ached all over.It went away as the day went on but it happened two days in a row. I talked to shared sollutions and they said they had never heard of that side effect. I am now on tysabri and for the first time being on any medication I have no side effects.

    Definitely tell your doctor and I hope you feel better.

    Beth
     
    avatar
    holly1416 responded:
    Hi Susie,
    I am new here but have benn on Copaxone since October. Although I have not had the joint pain you describe, I can gladly say that the bee sting effect reaaly does pretty much settle to almost nothing after 3 months. There where some tricks that I found in the beginning that helped cut the bee sting feeling down. First I took 5 shots out at a time so they were always at room temperature. Then I'd use a warm compress to my skin where I was going to inject and apply an ice pack after the injection. It also helps to have something to distract you and keep your mind off the fact that it hurts like crazy.
     
    avatar
    Humholder responded:
    Hi Susie,
    I to have been on Coxpaxone for a couple of months. I find that using the auto injector on my hips and stomach is ok but on my legs and arms I do a lot better doing the shot without the auto injector. I had a lot of soreness and knots with the injector in those areas. My husband does the injections that helps. The cold packs after the injections help a lot as well. The Shared Solutions nurse told me to hold down on the injection site for a minute then apply the cold pack. I hope things get better for you.
     
    avatar
    An_204722 responded:
    Hi...I have been on Copaxone for five years and have not the proble\m you are referring to. I agree with another response you may be injecting too deep..try the 45 degree angle. I would also report your side effects to your doctor.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.